i have been on effexor xr for a number of years due to clinical depression and i also have fibromyalgia and it seems to help with that also. i have always had the sweating problem with it. i have tried splitting the dosage etc. Well now they have found out that my thryroid is not working and put me on 100mcg of levothyroxine and 500 mgs of glucophage twice a day. i take 150 mg effexor xr in the morning. now the sweating is embarassing. i live in texas and i refuse to go shoppping or anywhere else unless i have to. my head sweats until my hair is soaking wet. i MUST have all of these medications. my question is : is there anything...herbal or otherwise that i can do or take to help with this. i'm soaking wet all the time and it's just humiliating. please help!
I'm having the same problem with effexor. I'm on the same dose as you and I live in Tn. It was bad enough before but now that we are having 90 and 95 degree temp. it is terrible. I have also gained 20 pounds in the 3 months that I have been on it. Have you had that problem?
yes bev i have been on effexor xr since 2001 and i gained a tremendous amount of weight and then my thyroid bit the dust so now i'm on meds for that. i'm hoping that will help me lose weight. it's really hard. but this profuse sweating is just awful. i'm in texas and it's already been 100 many days. i am just wondering if there is something herbal or ANYTHING that would decrease the sweating. i drink tons of water a day. if you hear of anything please let me know and good luck to you.
I, too was on Effexor... gained over 20 lbs, had crazy dreams every night and I was sweaty all the time. The side effects began to kill my self esteem and eventually I came to the conclusion that I needed to switch. Moving to a different med may be your answer if the side effect is outweighing the benefit, you know?
I am also on Effexor XR and I have doctor's orders to discontinue it and change to Cymbalta. The doctor has not given me any detailed instructions as to the procedure to come off Effexor XR. I am on 225 mg of it. Were you able to switch medications? Would you share with me the procedure you took to decrease the Effexor XR, please. I would really appreciate it. Middy10
I have hyperhydrosis... but... it is on my hands where I sweat. It is to the point where, when at church, I have to keep my hand on my pant-leg so when shaking someones hand, my hand is dry. It is really embarassing shaking someone's hand with a wet hand... but just as 'wierd' is when someone holds thier hand out to you, you wipe down your hand.
I have looked into the surgery, but... the side-effects can be terrible.
The one thing I have found that helps a lot is diet and exercise. When I am eating healthy I notice that I sweat less. I'm not sure if it has to do with the reduction of sugar or fats or maybe both, but it definately makes a big difference.
Also, exercising makes a difference. When I intentionally workup a sweat I seem to sweat less during the day.
Of course when I am excited, nervous or anxious I tend to sweat more than others too. So I try really hard to chanell those emotions as best I can.
And also I've taking natural cure to stop sweating..........
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.